MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HIP IMPLANT; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. HIP IMPLANT; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Model Number 71341940
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
After several dislocations and a poly exchange, revision surgery was performed on (b)(6) 2019.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to disassociation.The affected reflection interfit 3 hole porous acetabular shell, oxinium head and reflection anteverted liner were returned and evaluated.A lab analysis conducted during this investigation indicated that scratches were found on the poly liner.Damage was found on the articular surface of the femoral head.A similar wear pattern to the femoral head was found on the inner surface of the shell.Bone or bone cement attachment was found on the outer surface of the shell.Due to the wear patterns found on the head and the inner surface of the shell, the liner may have disassociated from the shell.No material or manufacturing deviations were observed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to disassociation.The affected reflection interfit 3 hole porous acetabular shell, oxonium head and reflection anteverted liner were returned and evaluated.A lab analysis conducted during this investigation indicated that scratches were found on the poly liner.Damage was found on the articular surface of the femoral head.A similar wear pattern to the femoral head was found on the inner surface of the shell.Bone or bone cement attachment was found on the outer surface of the shell.Due to the wear patterns found on the head and the inner surface of the shell, the liner may have disassociated from the shell.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.A medical analysis noted that as the liner may have been dislocated from the shell at some point but with the patient ambulating with a disassociated hip it cannot be concluded if this contributed to the event or a result of the ambulation after the disassociation.Possible causes could include but are not limited to traumatic injury, surgical technique or size of device.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
HIP IMPLANT
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9222234
Report Number1020279-2019-03706
Device Sequence Number459464
Product Code JDH
UDI-Device Identifier00885556112441
UDI-Public00885556112441
Combination Product (Y/N)N
PMA/510(K) Number
K110101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2020
Device Model Number71341940
Device Catalogue Number71336052
Device Lot Number10FM05434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer09/25/2019
09/25/2019
09/25/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date12/30/2019
12/30/2019
03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;